Previous |  Up |  Next


exponential distribution; characteristic function; non-negative random variable
Two characterizations of the exponential distribution among distributions with support the nonnegative real axis are presented. The characterizations are based on certain properties of the characteristic function of the exponential random variable. Counterexamples concerning more general possible versions of the characterizations are given.
[1] Azlarov T. A., Volodin N. A.: Characterization Problems Associated with the Exponential Distribution. Springer–Verlag, New York 1986 MR 0841073 | Zbl 0624.62020
[2] Csörgő S., Heathcote C. R.: Some results concerning symmetric distributions. Bull. Austral. Math. Soc. 25 (1982), 327–335 DOI 10.1017/S0004972700005402 | MR 0671482
[3] Fedoryuk M. V.: Integral transforms. In: Analysis I: Integral Representations and Asymptotic Methods (Encyclopedia of Mathematical Sciences 13, R. V. Gamkrelidze, ed.). Springer–Verlag, Berlin 1989, pp. 193–232 MR 1042759
[4] Galambos J., Kotz S.: Characterizations of Probability Distributions (Lecture Notes in Mathematics 675). Springer–Verlag, Berlin 1978 MR 0513423
[5] Henze N., Meintanis S. G.: Goodness–of–fit tests based on a new characterization of the exponential distribution. Commun. Statist. Theory Meth. 31 (2002), 1479–1497 DOI 10.1081/STA-120013007 | MR 1925077 | Zbl 1008.62043
[6] Henze N., Meintanis S. G.: Omnibus Tests for Exponentiality Based on the Empirical Characteristic Function. Reprint der Facultät für Mathematik 02/3, Universität Karlsruhe, 2002
[7] Johnson N. L., Kotz, S., Balakrishnan N.: Continuous Univariate Distributions. Vol. 1. Wiley, New York 1994 MR 1299979 | Zbl 0821.62001
[8] Rossberg H. J.: Characterization of the exponential and the Pareto distributions by means of some properties of the distributions which the differences and quotients of order statistics are subject to. Math. Operationsforsch. Statistik 3 (1972), 207–216 DOI 10.1080/02331887208801077 | MR 0331583 | Zbl 0245.62017
Partner of
EuDML logo